Woman 'not contagious' despite agonising 'yellow crust' that erupted across her face

Ariane Sajous, 26, from France, suffered from topical steroid withdrawal when she stopped using steroid creams for her eczema after finding the creams no longer worked for her skin

Ariane Sajous suffered from painful withdrawal when she stopped using steroid creams to control her eczema (

Image: Stauppress)

One woman recalled the horrific moment when her face erupted yellow scabs as part of the withdrawal symptoms from eczema treatment.

Ariane Sajous, 26, spent a month locked in her room, too “disgusting” from her skin condition to see others.

The art student was covered in excruciating crusts that covered her face, legs, and arms after experiencing withdrawal symptoms from her eczema treatment.

As a teenager, she was prescribed a topical steroid cream to treat a flare-up.

For the next 10 years, Ariane from France continued to use the creams prescribed for her by doctors with great success when she had an eczema flare-up.

Get all the breaking news in your inbox. Sign up for the free Mirror newsletter

Ariane Sajous in front of TSW
(

Image:

Accumulation press)

In 2017, Ariane’s skin reacted unusually to the cream and it no longer helped her flare up.

She said, “My face would swell and I would have yellow crusts on my face. It was very debilitating and terrifying when you don’t know what is happening to you.”

Ariane researched what was happening and stumbled upon topical steroid withdrawal (TSW).

She said, “I didn’t have any problems with the cream until three years ago, before that the steroids had worked, which means the flare-ups went away, but it kept coming back.

Ariane says she locked herself in her room for a month when she went through rehab
(

Image:

Accumulation press)

“I got a very severe skin breakdown that came about three times a year and I knew it wasn’t eczema.”

Ariane claims that she was briefed on only some of the possible effects and that she shouldn’t apply the cream on her eyelids.

She also says that only a doctor advised not to put anything on her face at all.

TSW is described as a “potentially debilitating condition” that can result from the use of steroid creams, according to the National Eczema Association.

Ariane Sajous during her recovery when she says her confidence is returning
(

Image:

Jam Press/@oko.adele)

It further explains that symptoms can include burning, crying, hair loss, peeling, swelling, redness, purulent bumps, insomnia, hair loss, depression, and more.

Ariane took matters into her own hands and decided to stop using creams in November 2020.

She then went into full TSW withdrawal and she erupted in incredibly sore wounds and scabs that developed over the face, neck and ear.

Ariane also changed her diet to help her skin condition
(

Image:

Accumulation press)

Ariane said, “It’s an eternal roller coaster ride between self-love and self-hatred.

“I spent more than a month locked in my room because I didn’t want anyone to see me.

“It was hard not to feel ugly and gross and I have to tell the people I just met that this is not contagious.

“I am afraid of disgusting my friends and my boyfriend for disgusting myself.

“I’ve learned to break away from control of my appearance and my need for perfection and then you learn to love yourself, to understand that your skin is only trying to heal and that you are lucky enough to find the solution despite a lack of medical awareness to have found. “

Ariane says her “wonderful partner” Adrien made her feel good, even if she thought her skin was an obstacle.

To help with her condition, Ariane has also changed her diet to follow a non-moisturizing treatment – which involves only eating dry food.

Three months later, she says her skin condition has improved.

Ariane said she had to give her a part-time job as a waitress because of the stress.

Ariane said, “My skin is still healing. I still have obvious wounds on my face, legs and arms, but I can do things.

“I feel good, but I want my face to be healed, that would really help me.

“My face looked completely healed for a month, but then it came back.

“I’m always afraid, of course, that I’ll go back to my worst, but we don’t and cannot know how it’s going to play out, so I just try to deal with it.”

Continue reading
Continue reading

.

Leave a Comment